Alert archive / Wisconsin / River Flood Watches in 2007

River Flood Watch 13, NWS Milwaukee, WI

August 28, 2007Sauk County, Wisconsin

NWS Milwaukee, WI issued this river flood watch at Aug 28, 2007, 8:34 PM CDT for Sauk County, Wisconsin. It took effect at Aug 29, 2007, 11:07 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 28, 2007, 8:34 PM CDT (01:34 UTC)
In effect from
Aug 29, 2007, 11:07 PM CDT
Expired
Aug 29, 2007, 4:27 AM CDT
In force
Issued by
NWS Milwaukee, WI
Flood severity
None

County Sauk County, WI

The radar

The La Crosse radar (KARX), 109 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KMKX 290134
FFAMKX

URGENT-IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
834 PM CDT TUE AUG 28 2007

...THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A FLOOD WATCH FOR THE 
FOLLOWING RIVER IN WISCONSIN

  BARABOO RIVER AT ROCK SPRINGS AFFECTING SAUK COUNTY


WIZ056-290734-
/O.NEW.KMKX.FL.A.0013.070830T0407Z-070901T2040Z/
/RSPW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
834 PM CDT TUE AUG 28 2007

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* FLOOD WATCH FOR
  THE BARABOO RIVER AT ROCK SPRINGS
* FROM WEDNESDAY EVENING UNTIL SATURDAY AFTERNOON
* AT 0800 PM TUESDAY THE STAGE WAS 15.4 FEET
* MODERATE FLOODING IS POSSIBLE 
* FLOOD STAGE IS 18.5 FEET
* FLOOD STAGE MAY BE REACHED BY TOMORROW LATE EVENING


$$

&&

RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS.  
A RIVER FORECAST IS A 7 DAY FORECAST AND TAKES INTO ACCOUNT PREDICTED
PRECIPITATION FOR THE FIRST 24 HOURS. 


(STAGES IN FT.)     BANK-    LATEST                
-            FLOOD  FULL    OBSERVED           
LOCATION     STAGE  STAGE  STAGE/TIME     
 
ROCK SPRINGS   18.5 13.5  15.44 0800 PM        

-                      HIGHEST        24 HOUR CHANGE
-                      OBSERVED       IN RIVER STAGE  
-                      STAGE IN        (FT.) UP TO    MAXIMUM STAGE
-                      THE LAST      LATEST OBSERVED   FORECAST IN
-                       2 DAYS            STAGE         NEXT 7 DAYS
 
ROCK SPRINGS   16.01 1000 AM MON AUG 27       M     ..NOT AVAILABLE..    

...BELOW IS PREDICTED PRECIPITATION INFORMATION FOR THE LISTED SITE...

(RSPW3)  6-HOUR PRECIPITATION AMOUNTS (IN.)
ROCK SPRINGS: 7 PM-1 AM   1.34
ROCK SPRINGS: 1 AM-7 AM   0.31
ROCK SPRINGS: 7 AM-1 PM   0.10
ROCK SPRINGS: 1 PM-7 PM   0.00
1 follow-up statement
000 
WGUS63 KMKX 290927
FFAMKX

URGENT-IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
427 AM CDT WED AUG 29 2007

...THE FLOOD WATCH IS CANCELLED FOR THE FOLLOWING RIVERS IN WISCONSIN...
 
  BARABOO RIVER AT ROCK SPRINGS AFFECTING SAUK COUNTY
  ROCK RIVER AT JEFFERSON AFFECTING JEFFERSON COUNTY
 

WIZ056-290957-
/O.CAN.KMKX.FL.A.0013.000000T0000Z-070901T2040Z/
/RSPW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
427 AM CDT WED AUG 29 2007

THE FLOOD WATCH IS CANCELLED FOR
  THE BARABOO RIVER AT ROCK SPRINGS
* AT 0300 AM WEDNESDAY THE STAGE WAS 15.5 FEET. THE RIVER IS NOT EXPECTED TO
  REACH FLOOD STAGE.

$$

WIZ064-290957-
/O.CAN.KMKX.FL.A.0010.000000T0000Z-000000T0000Z/
/JFFW3.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
427 AM CDT WED AUG 29 2007

THE FLOOD WATCH IS CANCELLED FOR
  THE ROCK RIVER AT JEFFERSON
* AT 0300 AM WEDNESDAY THE STAGE WAS 9.9 FEET. A FLOOD WARNING HAS REPLACED
  THE PREVIOUSLY ISSUED FLOOD WATCH. THEREFORE THE FLOOD WATCH HAS BEEN
  CANCELLED.

$$
BORGHOFF

&&

RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. A 
RIVER FORECAST IS A 7 DAY FORECAST AND TAKES INTO ACCOUNT PREDICTED
PRECIPITATION FOR THE FIRST 24 HOURS.
 
(STAGES IN FT.)     BANK-    LATEST                FORECAST STAGES
-            FLOOD  FULL    OBSERVED           .......FOR 7 AM........
LOCATION     STAGE  STAGE  STAGE/TIME     THU  FRI  SAT  SUN  MON  TUE  WED
 
JEFFERSON      10.0  8.0   9.93 0300 AM   9.9  9.9 10.0 10.0  9.9  9.7    M
ROCK SPRINGS   18.5 13.5  15.52 0300 AM  15.8 15.1 13.7 12.3 11.3 10.7    M

-                      HIGHEST        24 HOUR CHANGE
-                      OBSERVED       IN RIVER STAGE
-                      STAGE IN        (FT.) UP TO      MAXIMUM STAGE
-                      THE LAST      LATEST OBSERVED     FORECAST IN
-                      2 DAYS            STAGE           NEXT 7 DAYS
 
JEFFERSON       9.97 0145 PM TUE AUG 28   -0.03    10.00 0700 PM FRI AUG 31
ROCK SPRINGS   16.01 1000 AM MON AUG 27       M    15.80 0700 AM THU AUG 30

...BELOW IS PREDICTED PRECIPITATION INFORMATION...

(RSPW3) PREDICTED 6-HOUR RAINFALL AMOUNTS
ROCK SPRINGS: 7 AM-1 PM   0.12
ROCK SPRINGS: 1 PM-7 PM   0.00
ROCK SPRINGS: 7 PM-1 AM   0.00
ROCK SPRINGS: 1 AM-7 AM   0.00

(JFFW3) PREDICTED 6-HOUR RAINFALL AMOUNTS
JEFFERSON: 7 AM-1 PM   0.34
JEFFERSON: 1 PM-7 PM   0.08
JEFFERSON: 7 PM-1 AM   0.00
JEFFERSON: 1 AM-7 AM   0.00

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this river flood watch went out at Aug 28, 3:15 PM CDT, 5 hours 19 minutes earlier.

Area forecast discussion, Aug 28, 3:15 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 PM CDT TUE AUG 28 2007

.DISCUSSION...FORECAST EMPHASIS ON PRECIPITATION THREAT TONIGHT INTO
WEDNESDAY EVENING.  WATER VAPOR IMAGERY AND RADAR MOSAIC SHOW
PERSISTENT SHORT WAVE OVER NE/SD BORDER.  SYSTEM HAS BEEN MOVING
STEADILY NORTHEAST AT ABOUT 30KTS ALL DAY.  SHORT WAVE FARTHER NORTH
THAN ANY OF THE SHORT TERM GUIDANCE IS DEPICTING...EVEN THE LATEST
RUC GUIDANCE.  EXPECT WAVE TO TAKE A SLIGHT TURN MORE TO THE EAST
DURING THE EVENING IN RESPONSE TO UPSTREAM RIDGING BUILDING INTO
NORTHWEST CONUS.  OUTFLOW FROM CURRENT CONVECTION BEGINNING TO
ENCOUNTER VERY UNSTABLE AIR ACROSS CENTRAL WISCONSIN.  MLCAPE OVER
WEST CENTRAL WISCONSIN CURRENTLY AT 3000 J/KG WITH MINIMAL CIN AS
DEWPOINTS HAVE CLIMBED INTO THE MIDDLE 70S.  SOME OF THE CONVECTION
MAY HOLD TOGETHER AS ENHANCED FORCING FROM S/W PUSHES ACROSS SRN MN
TWD WI LATER THIS EVE.  HOWEVER CURRENTLY MID LEVEL LAPSE RATES AND
DEEP LAYER SHEAR NOT CONDUCIVE TO SVR OVR MOST OF SRN WI...AND WITH
LOSS OF INSOLATION THIS EVENING...WOULD EXPECT SVR THREAT TO
DECREASE IN OUR WESTERN CWA.  WL STILL CARRY LKLY WORDING ACROSS THE
WEST TONIGHT IN RESPONSE TO APPROACHING SHORT WAVE ALONG AND NORTH
OF WEAK BOUNDARY AS WELL AS MOIST AIR MASS.  FORCING DROPS OFF ON
WEDNESDAY TO THE NORTH OF THE BOUNDARY AS MORE STABLE AIR BEGINS TO
SPILL ACROSS THE REGION.  HOWEVER BOTH NAM AND GFS SLOW EXIT OF
UPPER LEVEL SHORT WAVE.  SECOND WAVE OF WEAK ISENTROPIC UPGLIDE AT
305 THETA AND WEAK FULL WIND FRONTOGENESIS SO WL CONT MID LEVEL POPS
MOST LOCATIONS FOR WEDNESDAY.  WL NEED TO KEEP AN EYE ON LINGERING
WEAK CONVERGENCE AND LOW LEVEL MOISTURE PERHAPS KEEPING A FEW
SHOWERS AROUND FOR WEDNESDAY EVENING...BUT DUE TO LACK OF
CONSISTENCY IN THE MODELS CONTINUED DRY WORDING AT THIS POINT.

WITH DIMINISHING BOUNDARY LAYER WINDS TONIGHT...EXPECT SOME PATCHY
FOG TO FORM...BUT INCREASING CLOUDS SHOULD KEEP WIDESPREAD DENSE FOG
AT BAY.  INCREASING LOW CLOUDS AND NORTH WINDS WILL RESULT IN
NON-DIURNAL TEMPERATURE TRACE MOST AREAS FOR WEDNESDAY...WITH HIGHS
OCCURRING FROM 12 TO 18Z.

INCREASING SUBSIDENCE AND DRYING WILL TAKE OVER THE CONTROLS
WEDNESDAY NIGHT AND LAST INTO THE EXTENDED PERIOD...WITH SUNNY TO
P/C SKIES AND COMFORTABLE TEMPERATURES.  MAY DROP INTO THE 40S SOME
LOCATIONS THURSDAY NIGHT.

FOR THE EXTENDED PERIOD FROM FRIDAY NIGHT THROUGH TUESDAY...EXTENDED
GUIDANCE IN OVERALL AGREEMENT ON BROADSCALE RIDGING ACROSS SRN WI
AND ACROSS MUCH OF CENTRAL CONUS INTO THE WEEKEND.  RIDGING BEGINS
TO COLLAPSE SLIGHTLY LATE IN THE WEEKEND AS EDGE OF THE WESTERLIES
BEGINS TO SAG INTO AREA. BOTH GFS AND ECMWF SHOW WEAKENING FRONTAL
BOUNDARY ACROSS NORTHERN WISCONSIN BY 12Z/03 THAT ESSENTIALLY WASHES
OUT.  WL REMOVE SML POPS SUN NGT AND LOWER TO POPS TO SCHC IN
NORTHEAST AREAS FOR MON.  MEDIUM RANGE PERCENT OF MEASUREABLE
PRECIPITATION LESS THAN 20 PERCENT THROUGH SUN NGT...AND INCREASES
TO LOW CHANCES ON MONDAY.  EMPHASIS THEN SHIFTS UPSTREAM TO
AMPLIFYING LONG WAVE TROUGH IN THE CENTRAL CONUS.  DUE TO WEAK
FORCING AND MINIMAL COLUMN MOISTURE AS WELL AS UNCERTAINTY AS TO
FRONTAL POSITION AND TIMING...WL LEAVE DRY WORDING IN FOR MON NGT
AND TUE.  WEAK FLOW WILL ALLOW LAKE BREEZES TO DEVELOP OVER THE
WEEKEND.

GFS 5 DAY 500HPA MEANS HAVE TRENDED TOWARD HEIGHTS REMAINING 25 TO
75 METERS ABOVE NORMAL THROUGH THE EXTENDED PERIOD WITH ZONAL FLOW
TRANSITION TO SLIGHTLY WEST TO NORTHWEST FLOW AHEAD OF INCREASED
RIDGING IN NORTH CENTRAL CONUS.  HWVR STILL LOOKING FOR HIGHER
AMPLITUDE SHORT WAVE TO TRACK ACROSS UPPER MIDWEST LATER NEXT
WEEK.

&&

.AVIATION...FNTL BNDRY WL SAG THRU SRN WI TNGT...THEN SAG INTO NRN
IL WED MRNG. SCT TSTMS XPCTD ALNG AND POST FNTL INTO WED MRNG...THEN
SCT SHRA THRU MUCH OF DAY. LK FOR VFR CONDS TIL ARND 04Z...WITH SCT
TSTMS DVLPG ACRS NRN SCTNS SRN WI BY ARND 01Z. CONDS BCMG MVFR CIGS
AND VSBYS AS TSTMS DVLOP...THEN IFR CIGS/VSBYS AS SFC WNDS TURN NLY
BHND FNT. THESE CONDS WL CONT THRU 16Z WED THEN GRAD IMPRV TO VFR IN
SCT SHRA AFT 16Z.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

MBK/MK
Hazardous weather outlook, Aug 28, 6:00 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
600 PM CDT TUE AUG 28 2007

WIZ046-047-051-052-056>060-062>072-291100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
600 PM CDT TUE AUG 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TONIGHT NORTHWEST OF A FOND DU LAC TO
DARLINGTON LINE...WITH SOME OF THE STORMS POSSIBLY BECOMING SEVERE
PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. THERE IS A CHANCE OF
THUNDERSTORMS OVER THE REMAINDER OF SOUTH CENTRAL WISCONSIN AND MOST
OF SOUTHEAST WISCONSIN...WITH ONLY A SLIGHT CHANCE OF STORMS
SOUTHEAST OF A PORT WASHINGTON TO WHITEWATER LINE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

LMZ643>646-665-291100-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
600 PM CDT TUE AUG 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT FROM PORT WASHINGTON
NORTH TO SHEBOYGAN AND OUT TO MID LAKE. THERE IS A SLIGHT CHANCE
OF THUNDERSTORMS SOUTH OF PORT WASHINGTON LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SMALL CRAFT ADVISORY CONDITIONS MAY BE REACHED WEDNESDAY NIGHT INTO
THURSDAY AS WINDS TURN NORTHEAST.

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY.

DAVIS
WWW.WEATHER.GOV/MKX

Nearby

River Flood Watches in Wisconsin, 2007Every river flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.